Results 1 to 8 of 8

Thread: Bonevia and Calcium.....

  1. #1
    Join Date
    Jun 2006
    Location
    No. California
    Posts
    72
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Bonevia and Calcium.....

    I have taken Fosamax in the past. Each time I start I get severe stomach pains that last for about 4 days. :cry: Dr. says I should try Bonevia. Has anyone tried it, and what are your side effects? I know everyone is different, just curious. And heres another good question:
    When is the best time to take Calcium when you have so many other meds to take also?????? :roll: I am getting different opinions from the dr. and pharmasist.
    Thanks for your imput.!
    Kimb

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,713
    Blog Entries
    9
    Thanks
    1,575
    Thanked 919 Times in 582 Posts

    Default

    Is it Boniva (ibandronate) or Bonevia?
    If it is Boniva, The dose is usually 2.5 mg once daily or 150 mg once monthly. It should be taken at least 60 minutes before the first food or drink of the day (other than plain water) or before any other oral medications, because of the concern that that food or medication will interfere with the absorption of ibandronate.
    Some of the more common side effects are back pain, pain in the arms or legs, abdominal pain, and diarrhea.

    Peace and Blessings
    Saysusie

  3. #3
    Join Date
    Jan 2004
    Location
    Pacific Northwest
    Posts
    667
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I haven't taken it. My sis is going to try the Fosamax, though. I'll keep my fingers crossed she doesn't have the same side effects you did!
    Missy

  4. #4
    Join Date
    Sep 2006
    Location
    Minnesota
    Posts
    1,368
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I take Actonel and have had minimal side affects from it. I also take a regular calcium supplement (twice a day.) I take the calcium in the morning and at noon. The Actonel I take once a week in the morning, on an empty stomach. I don't take anything else for 30 minutes after I take it.

    I've never been really sure when I should take the calcium supplements - or if I shouldn't be taking them with other meds. I'm not sure about how to combine any of my meds and supplements, to tell you the truth. I'm on plaquenil, prednisone, imuran, neurontin, prilosec, atenolol, actonel and I take calcium, omega 3, a multi-vitamin and an antioxidant supplement. I also have glaucoma and have eye drops that I have to use at night. I'm afraid I just spread them out kind of 'willy-nilly' (except for the actonel and eye drops, which are prescribed to be taken at a certain time.) Anybody have any ideas on how to determine which to take when? I suppose a meeting with a pharmacist is the best approach.
    "If you trust Google more than you trust your doctor than maybe it's time to switch doctors."

  5. #5
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,713
    Blog Entries
    9
    Thanks
    1,575
    Thanked 919 Times in 582 Posts

    Default

    Yes, I would say that meeting with a pharmacist may be the best idea. Like you, I sort-of drop all of my pills in my hand and take them all at the same time (probably not a good idea -huh?). I do know what things to avoid when taking some of my medications, but I don't take any at any particular time (other than I pop them all in the morning and again at night [on those that must be taken two times/day])

    Let us know what you find out :lol:

    Peace and Blessings
    Saysusie

  6. #6
    Join Date
    Jun 2006
    Location
    No. California
    Posts
    72
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks for the replies. Since I posted this, here is what I have come up with:
    Dr.(rheum)says best to take on empty stomach.
    Dr.#2 says take on full stomach.
    Now I will consult with the pharm this week......INTERESTING!! in deed!!! :roll:
    I am taking Fosamax, and as I posted the first time, I was doubled over with severe stomach pain for a week. I am better now. I will be switching to Boniva next month.
    I will let you know what the pharm. says about this calcium.
    Be well all, Kim

  7. #7
    Join Date
    Jan 2004
    Location
    Pacific Northwest
    Posts
    667
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Don't you just love conflicting doctor's advice???? I think it just reiterates to me that my responsibility is to gather all the info I can and make the best decision for myself, because as my father says, "there is a reason they call it 'practicing' medicine." :lol:

    Anyway, I hope the new med goes better. Let us know how it works out! I forgot to ask my sister today if she started the Fosamax yet. Maybe I won't worry her with the possible side effects you had.........
    Missy

  8. #8
    Join Date
    Jun 2006
    Location
    No. California
    Posts
    72
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Missy-
    Dont worry your sister about the Fosamax. The first time I took it, a few years ago, I had NO problem! at all!
    So true about 'practicing medicine'! Its always, try this, then we'll try this........ I do my own research and conclude what works for me. My husband always says, you are you own best dr.!
    :lol:
    Kimb

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •